Modelling the sovereign linkages of key Latin American economies
Kannan Thuraisamy () and
Gerard Gannon
Journal of International Financial Markets, Institutions and Money, 2013, vol. 23, issue C, 222-239
Abstract:
This paper models the cross-market dynamics in an emerging market regional setting using a homogenous set of international sovereign bonds issued by key Latin American economies. We employ Johansen's and a modified three-step procedure, which generates portfolio adjustment weights while accounting for common volatility effects across markets. The bonds are grouped based upon maturities across different markets in the Latin American region. This paper provides insights into the nature of sovereign linkages of key Latin American markets generally, and sovereign international bonds with varying maturities more specifically. The empirical results also highlight the manner in which sovereign linkages evolve in Latin America and the required portfolio adjustments following a credit event in the region.
Keywords: Common long-run components; Sovereign linkages; Latin America; Sovereign international bonds; Portfolio adjustment weight (search for similar items in EconPapers)
JEL-codes: G12 G15 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042443112000753
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Modelling the Sovereign Linkages of Key Latin American Economies (2012) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:23:y:2013:i:c:p:222-239
DOI: 10.1016/j.intfin.2012.08.002
Access Statistics for this article
Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely
More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().